U.S. doctors online nowAsk doctors free
Greenville, SC
A 23-year-old female asked:

I have the birth control mirena (levonorgestrel) and i have irregular periods but i also have brown discharge so what does that mean?

1 doctor answer1 doctor weighed in
Dr. Donald Alves
Emergency Medicine 24 years experience
Old blood: You may have some sloughing of the the uterine lining causing drainage, but less than a period. Mirena (levonorgestrel) and irregular periods (if not both related in your case) can do this. If persists or becomes uncomfortable, consult your gyn.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 30, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.